Jump to content

Recommended Posts

I need some advice because you guys have helped me out a lot overcoming my fear of klonopin.
I've been on an SSRI for 2 and a half months now, 10mg/day, would anything bad happen if i stop taking it (the SSRI) cold turkey?
I would like to take some time off because the agitation and weird symptoms I've been feeling since starting it havent really worn off and its been 2.5 months already.

I just want to see how i feel without it.

 

any experiences? please share.

Link to comment
Share on other sites

I'm going to split this conversation off to the antidepressant forum. 

 

Stopping meds cold turkey without a doctor's consultation is a really bad idea for a number of reasons.

Link to comment
Share on other sites

If you've been feeling agitated and weird for 10 weeks, you really need to report that to your pdoc.  You don't have to suffer in silence, and s/he can only help if you speak up about what's going on.  Maybe it's not the med for you - there are so many options out there. 

 

No-one here can tell you what exactly will happen if you go cold turkey off the med (especially since we don't know which one you're talking about), but LOTS of us can tell you from past experience that quitting something without your pdoc's knowledge and assistance never ends well.

Link to comment
Share on other sites

My doctor wanted me to cold turkey off Paxil a couple of years ago. Luckily I still had some refills left on my prescription and I tapered it down. Even with the taper, I suffered for about 2 months of withdrawal which included moods swings from hell.

 

Do not cold turkey off an SSRI. Just don't do it. Talk to your doctor.

Link to comment
Share on other sites

Lexapro (escitalopram oxalate), 10mg/day, been on it for about 2 months and a half.

my pDOC said that we will try it for a year and see how i feel after.
I asked him how long it would take to wean off of it, and he said after a year i can get off it in a week if i wanted.

So i'm thinking its not such a big deal after being on it for only 2 months.

its been 3 days and i dont feel any different.

 

I'm also on a benzo but i take that very seriously and wouldnt stop it cold turkey.

Link to comment
Share on other sites

 

 

So i'm thinking its not such a big deal after being on it for only 2 months.

 

I'd still ask your pdoc about it, just to be on the safe side.

 

 

^ this.  And also just because you need to be straight with your pdoc in order for him to treat you appropriately.

Link to comment
Share on other sites

 Share

×
×
  • Create New...